MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012535-100
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mildly calcified, mildly tortuous left superficial femoral artery.Atherectomy was performed and the 6mm vessel was pre-dilated with a balloon dilatation catheter.The 7.0 x 100 mm absolute pro was advanced to the target lesion.During deployment, the stent did not fully deploy.The stent only partially deployed because the thumbwheel stopped turning.When retracting the device for removal, the stent stretched and got mangled.The stent was removed with the delivery system.The procedure was aborted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The stent was returned deployed.The reported stent deployment issue was not tested based on device condition.The reported mechanical jam was not confirmed based on device condition.The reported material deformation of the stent was confirmed.Additionally, it was noted that the sheath was wrinkled and struts were separated.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not identify a lot specific product quality issue.The investigation determined that the reported difficulties were likely related to procedural circumstances.It is likely that anatomical conditions contributed to the reported difficulties and the distal shaft was entrapped within the vessel such that the thumbwheel was unable to move completely and fully deploy the stent.With the distal shaft entrapped, the stent strut separation occurred when the system was retracted with the anatomy, subsequently resulting in the additional noted damages.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11749239
Report Number2024168-2021-03642
Device Sequence Number14532650
Product Code NIP
UDI-Device Identifier08717648176098
UDI-Public08717648176098
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number0090261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 COMMAND GUIDEWIRE
Patient Age68 YR
Patient Weight78